Illinois, 2012

Damaging Winds in Illinois, September 5, 2012

September 5, 2012 · NWS ILX · 3 events in 2 counties and zones

A cold front triggered scattered showers and thunderstorms across central Illinois during the morning of September 5th. to Robinson line.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$38,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A cold front triggered scattered showers and thunderstorms across central Illinois during the morning of September 5th. A few of the storms became severe, producing gusty winds along and south of a Jacksonville...to Shelbyville...to Robinson line. Minor wind damage occurred in a few spots.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Sep 5, 5:48 AM CST, 57 minutes earlier.

Area forecast discussion, Sep 5, 5:48 AM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
648 AM CDT WED SEP 5 2012

.DISCUSSION...
ISSUED 330 AM CDT WED SEP 5 2012

SHORT TERM...TODAY THROUGH FRIDAY NIGHT

00Z MODELS CONTINUE TO BE SLOWER WITH COLD FRONTAL PASSAGE LATER
TODAY AND TONIGHT...AND SPC CONTINUES A SLIGHT RISK OF SEVERE
STORMS FROM MID AFTERNOON INTO MID EVENING. PER SPC DAY1 DISCUSSION...
MODEL FORECASTS SUGGEST THE STRONGEST INSTABILITY WILL DEVELOP
FROM ACROSS CENTRAL IL LATE THIS AFTERNOON. NAM FORECAST SOUNDINGS
AROUND SPRINGFIELD IL AT 00Z/THU SHOW MLCAPE VALUES RANGING FROM
3000 TO 4000 J/KG. THE STRONG INSTABILITY COMBINED WITH MODERATE
DEEP LAYER SHEAR PROFILES SHOULD BE FAVORABLE FOR SUPERCELLS WITH
LARGE HAIL. THE PRISTINE THERMODYNAMIC ENVIRONMENT MAY ALSO
SUPPORT HAIL GREATER THAN 2 INCHES IN DIAMETER ESPECIALLY WITH
SUPERCELLS THAT HAVE ACCESS TO THE STRONGEST INSTABILITY. AS LOW-
LEVEL FLOW INCREASES DURING THE EARLY EVENING...CELLS SHOULD
CONGEAL INTO A LINEAR CONVECTIVE SYSTEM RESULTING IN AN INCREASED
WIND DAMAGE THREAT. AN ENHANCED WIND DAMAGE THREAT MAY DEVELOP
ACROSS THE LOWER OH VALLEY ESPECIALLY IF AN MCS CAN ORGANIZE AND
MOVE QUICKLY SE ACROSS THE REGION.

ONE MORE HOT AND HUMID DAY EXPECTED TODAY WHICH WILL BE THE 6TH
CONSECTIVE HUMID DAY SINCE LAST FRIDAY WITH THE ARRIVAL OF ISAACS
TROPICAL MOISTURE. WARMED HIGHS A DEGREE OR TWO INTO THE LOW TO
MID 90S TODAY AND THIS COMBINED WITH DEWPOINTS GENERALLY IN THE
LOWER 70S TO GIVE AFTERNOON HEAT INDICES PEAKING AROUND 100F...TO
AS HIGH AS 100-104F IN SW COUNTIES SO JUST BELOW HEAT ADVISORY
CRITERIA OF 105F. INCREASED POPS NW AREAS THIS MORNING TO HANDLE
MCS OVER EASTERN IA AND INCREASE POPS OVER REST OF CENTRAL IL THIS
AFTERNOON AND SE IL BEST CHANCES OF STORMS WILL BE THIS EVENING.

WEAK HIGH PRESSURE TO SETTLE INTO IL BY SUNSET THU BRINGING A FAIR
AMOUNT OF SUNSHINE THU ALONG WITH LESS HUMID AIR. BUMPED UP HIGHS
A DEGREE OR TWO ON THU AS WELL RANGING FROM THE LOWER 80S NW TO
NEAR 90F FAR SE IL BY LAWRENCEVILLE.

YET ANOTHER FAIRLY STRONG DISTURBANCE MOVES INTO CENTRAL IL LATER
THU NIGHT INTO FRI NIGHT LIKELY BRINGING SHOWERS AND MORE
THUNDERSTORMS ESPECIALLY FRI AFTERNOON/EVENING. SPC HAS 5% RISK OF
SEVERE STORMS SOUTHERN HALF FOR FRI/FRI EVE ALONG AND SOUTH OF A
TAYLORVILLE TO PARIS LINE. RAINFALL AMOUNTS BETWEEN A HALF AND THREE
QUARTER INCHES WITH LOCAL 1 INCH AMOUNTS POSSIBLE FROM THIS STORM
SYSTEM.

LONG TERM...SATURDAY THROUGH WEDNESDAY

EXTENDED MODELS HAVE TRENDED MORE PROGRESSIVE WITH UPPER LEVEL
TROF AND MOST MODELS NO LONGER CUTOFF AN UPPER LEVEL LOW IN THE
OHIO VALLEY THIS WEEKEND. SO CONTINUED TREND OF SHIFTING CHANCES
OF SHOWERS FURTHER EAST THIS WEEKEND AND LESS CLOUD COVER. CHANCE OF
SHOWERS CONTINUES SAT AND HIGHEST POPS IN EASTERN IL. CHANCES OF
SHOWERS MAINLY EAST OF CENTRAL/SE IL BY SUNDAY WITH PARTLY TO MOSTLY
SUNNY SKIES...MORE CLOUDS NEAR THE INDIANA BORDER. UPPER LEVEL RIDGE
OVER THE WESTERN STATES GRADUALLY NOSES INTO IL BY NEXT TUE/WED
BRINGING QUIET WEATHER WITH TEMPS MODIFYING FROM WEEKEND HIGHS IN
THE LOW TO MID 70S INTO THE UPPER 70S AND LOWER 80S BY TUE/WED.

KH

&&

.AVIATION...
ISSUED 645 AM CDT WED SEP 5 2012

A LINE OF SHOWERS AND THUNDERSTORMS NEAR IL RIVER AT PIA AIRPORT
WILL SPREAD SE TO BMI AIRPORT AROUND 12Z AND SHOULD FALL APART AS IT
REACHES I-72 BY MID MORNING. NNE WINDS OF 15-20 KTS WITH GUSTS OF
25-30 KTS TO OCCUR BEHIND THE OUTFLOW BOUNDARY AT PIA AND BMI NEXT
HOUR OR TWO. THESE WINDS ENHANCED BY A MESO-HIGH 1015 MB BY CLINTON
IA NEAR THE IA/IL MS RIVER BORDER WITH WEAKENING MCS. WILL NEED TO
WATCH TO SEE IF THIS OUTFLOW HOLDS TOGETHER LONG ENOUGH TO AFFECT
THE I-72 TAF SITES WHERE A WIND SHIFT MAY BE NEEDED THERE AS WELL
BY MID MORNING...BUT WITH WEAKER WIND SPEEDS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL LIKELY DEVELOP DURING MID/LATE AFTERNOON OVER
CENTRAL IL AND CONTINUE INTO MID EVENING AND LAST LONGEST A DEC
AND CMI AS A COLD FRONT OVER THE UPPER MS VALLEY MOVES SE THROUGH
CENTRAL IL THIS EVENING. MVFR CEILINGS AND VISIBILITIES POSSIBLE
WITH THUNDERSTORMS AND COULD BE GUSTY WINDS AS WELL THOUGH TOO
EARLY TO PINPOINT THE TIMING OF THIS. CLEARING SKIES BEHIND THE
COLD FRONT OVERNIGHT WITH SOUTH WINDS 8-14 KTS TODAY TURNING NW BY
OVERNIGHT AND WEAKENING TO LESS THAN 10 KTS AS WEAK HIGH PRESSURE
OVER THE NORTHERN ROCKIES SETTLES INTO THE MS VALLEY THU MORNING.

KH

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Sep 5, 4:42 AM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
542 AM CDT WED SEP 5 2012

ILZ027>031-036>038-040>043-047>053-061100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
542 AM CDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL LIKELY OCCUR TODAY UNTIL SUNSET.
THERE IS A SLIGHT CHANCE OF SEVERE STORMS EARLY THIS MORNING
ACROSS THE ILLINOIS RIVER VALLEY...AND ACROSS THE AREA FROM MID
AFTERNOON INTO EARLY EVENING. A FEW STORMS COULD PRODUCE DAMAGING
WIND GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY
RAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT THURSDAY NIGHT
THROUGH FRIDAY EVENING. A FEW STORMS COULD BECOME STRONG SOUTH OF
I-72 FRIDAY AFTERNOON AND EVENING WITH GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED NORTHWEST OF THE ILLINOIS RIVER
EARLY THIS MORNING...AND ACROSS THE AREA BETWEEN 2 PM AND 8 PM
TODAY.

ILZ044>046-054>057-061-061100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
542 AM CDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR TODAY...MAINLY FROM MID
AFTERNOON INTO MID EVENING. THERE IS A SLIGHT CHANCE OF SEVERE
STORMS DURING THAT TIME. THE MAIN SEVERE WEATHER THREATS ARE
DAMAGING WINDS GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND BRIEF
HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT.
A FEW THUNDERSTORMS COULD BECOME STRONG SOUTH OF I-72 FRIDAY
AFTERNOON AND EVENING WITH GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM AND 9 PM TODAY.

ILZ062-063-066>068-071>073-061100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
542 AM CDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR TODAY...MAINLY LATE
THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF SEVERE STORMS
DURING THAT TIME. THE MAIN SEVERE WEATHER THREAT IS DAMAGING WIND
GUSTS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. A
FEW STORMS COULD BECOME STRONG FRIDAY AFTERNOON AND EVENING ACROSS
SOUTHEAST ILLINOIS WITH GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 10 PM TODAY.

KH

In the hours before

Special weather statement, Sep 5, 4:32 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
532 AM CDT WED SEP 5 2012

ILZ027>029-036-051130-
FULTON-KNOX-PEORIA-STARK-
532 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FULTON...SOUTHERN
KNOX...SOUTHWESTERN STARK AND WESTERN PEORIA COUNTIES UNTIL 630 AM
CDT...

AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST JERSEY TO
AVON...MOVING SOUTHEAST AT 40 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  YATES CITY...
  FAIRVIEW...
  ELMWOOD...
  FARMINGTON...
  CANTON...

OTHER LOCATIONS AFFECTED INCLUDE...ST. AUGUSTINE...DELONG...
ELLISVILLE...MIDDLE GROVE...MARIETTA AND FIATT.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4114 8992 4052 8990 4048 9045 4077 9045
TIME...MOT...LOC 1033Z 312DEG 35KT 4098 8978 4068 9040

SMITH
Special weather statement, Sep 5, 4:36 AM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
536 AM CDT WED SEP 5 2012

ILZ036-040-041-047-051130-
CASS-FULTON-MASON-SCHUYLER-
536 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR FULTON...NORTHWESTERN CASS...
SCHUYLER AND WESTERN MASON COUNTIES UNTIL 630 AM CDT...

AT 532 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LONDON MILLS TO 18
MILES SOUTHWEST OF DISCO...MOVING SOUTH AT 40 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  CUBA...
  IPAVA...
  BROOKLYN...
  LEWISTOWN...
  VERMONT...
  LITTLETON...

OTHER LOCATIONS AFFECTED INCLUDE...SMITHFIELD...BERNADOTTE...WEINBERG
KING STATE PARK...TABLE GROVE...HUNTSVILLE AND DUNCAN MILLS.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4029 9091 4028 9046 4044 9045 4063 9001
      4012 9003 3991 9055 3998 9052 3997 9059
      4002 9062 4005 9068 4007 9068 4008 9071
      4010 9071 4010 9089 4011 9092 4024 9092
TIME...MOT...LOC 1036Z 355DEG 35KT 4070 9032 4043 9129

SMITH
Special weather statement, Sep 5, 4:54 AM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
554 AM CDT WED SEP 5 2012

ILZ028>031-036>038-041-051200-
FULTON-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
554 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON...EASTERN MASON...
MARSHALL...PEORIA...STARK...TAZEWELL...WESTERN MCLEAN AND WOODFORD
COUNTIES UNTIL 700 AM CDT...

AT 548 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TISKILWA TO
BRIMFIELD...MOVING SOUTHEAST AT 40 MPH.

WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  TRIVOLI...
  SPARLAND...
  LACON...
  HENRY...
  HANNA CITY...
  DUNLAP...

OTHER LOCATIONS AFFECTED INCLUDE...MONICA...DUNCAN...LAWN RIDGE...
KICKAPOO...SMITHVILLE AND BANNER.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4124 8964 4115 8963 4115 8933 4111 8933
      4111 8905 4093 8904 4093 8894 4092 8892
      4085 8892 4050 8927 4014 9001 4111 8994
      4116 8990 4116 8987 4118 8987 4124 8982
TIME...MOT...LOC 1054Z 299DEG 35KT 4126 8935 4082 8989

SMITH
Special weather statement, Sep 5, 4:56 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
556 AM CDT WED SEP 5 2012

ILZ068-073-051130-
CRAWFORD-LAWRENCE-
556 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE AND
SOUTHEASTERN CRAWFORD COUNTIES UNTIL 630 AM CDT...

AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF VINCENNES...MOVING SOUTHEAST AT
15 MPH.

WINDS OF 45 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LAWRENCE
AND SOUTHEASTERN CRAWFORD COUNTIES. IN ADDITION TO THE GUSTY WINDS...
TORRENTIAL RAINFALL WILL ACCOMPANY THE STORM.

LAT...LON 3870 8752 3868 8762 3899 8776 3902 8756
      3899 8756 3897 8752 3892 8751 3886 8754
      3885 8752 3882 8752 3879 8749 3874 8749
TIME...MOT...LOC 1055Z 306DEG 15KT 3874 8751

SMITH
Special weather statement, Sep 5, 6:26 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
726 AM CDT WED SEP 5 2012

ILZ041>043-048-050>053-051330-
CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MENARD-MORGAN-SANGAMON-
726 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MASON...LOGAN...MENARD...
NORTHEASTERN MORGAN...NORTHERN CHRISTIAN...NORTHERN SANGAMON...
WESTERN DE WITT AND WESTERN MACON COUNTIES UNTIL 830 AM CDT...

AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN...OR 10 MILES SOUTH OF MASON
CITY...MOVING EAST AT 45 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  WILLIAMSVILLE...
  ELKHART...
  CORNLAND...
  LINCOLN...
  MOUNT PULASKI...
  CHESTNUT...

OTHER LOCATIONS AFFECTED INCLUDE...SWEETWATER...FANCY PRAIRIE AND
BROADWELL.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4019 8912 3982 8924 3984 9001 4023 8975
TIME...MOT...LOC 1226Z 283DEG 39KT 4007 8960

SMITH
Special weather statement, Sep 5, 6:31 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
731 AM CDT WED SEP 5 2012

ILZ049>051-051330-
MORGAN-SANGAMON-SCOTT-
731 AM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...SOUTHERN MORGAN AND
WESTERN SANGAMON COUNTIES UNTIL 830 AM CDT...

AT 728 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
PLEASANT PLAINS TO ALSEY...MOVING SOUTH AT 45 MPH.

WINDS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  LOAMI...
  FRANKLIN...
  CHATHAM...
  WAVERLY...
  DIVERNON...
  AUBURN...

OTHER LOCATIONS AFFECTED INCLUDE...LAKE JACKSONVILLE...GLASGOW...
SOUTH JACKSONVILLE...LYNNVILLE...FARMINGDALE AND BERLIN.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3969 9064 3986 8969 3953 8960 3951 9001
      3952 9056
TIME...MOT...LOC 1231Z 338DEG 40KT 3983 8980 3955 9045

SMITH

The radar

The Lincoln radar (KILX), 89 km away, was scanning. The volume nearest the first event began at 12:47 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Morgan

When
September 5, 6:45 AM CST to 6:50 AM CST
Where
Morgan County, Jacksonville
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Mesonet
Coordinates
39.730, -90.230

Several 2-inch diameter tree branches were blown down.

Thunderstorm Wind, Morgan

When
September 5, 6:50 AM CST to 6:55 AM CST
Where
Morgan County, 1 mi SW of Woodson
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Mesonet
Coordinates
39.620, -90.233

Numerous 3-inch diameter tree branches were blown down just southwest of Woodson.

Thunderstorm Wind, Clay

When
September 5, 9:45 AM CST to 9:50 AM CST
Where
Clay County, Flora
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
38.670, -88.480

A tree was blown down onto a house in Flora.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411558, 411559, 411560.